It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Xanax, in my personal opinion and experience, will have no effect on your heart rate. If someone is scared out of their minds and their heart rates are going up because of that, they will become calmer and their heart rates will go down. But in our cases, our heart seem to race "just because." I am taking a large dose of Xanax lately with my heart rate in the 40-50 range and it doesn't lower my heart rate at all. I would really encourage you to take the Xanax, it will make you feel better and perhaps help get you calm enough to work out your situation. Here's my take on your situation: The cardiologist is basically saying that your heart rate being in the 40s isn't a problem because it is not at all dangerous. He's not necessarily thinking about the side effects you're experiencing, as long as they aren't dangerous. I don't know if you've taken your bloop pressure or not, but it could be that the medication is making your blood pressure low and that's why you're dizzy, not the slow heart rate. The slow heart rate tends to make people more tired than dizzy. My cardio told me that my tachycardia was just normal sinus tachycardia and wouldn't harm me, and if I didn't have symptoms he wouldn't suggest a beta-blocker at all. He even told me if I didn't like the way it made me feel, just call him and I could go off it. But being tachy all the time is very uncomfortable, like you said. When I get the tachycardia early in the morning, I feel wiped out just doing small chores like dishes and things. I sometimes feel as if I'm exercising by just standing up! The beta-blocker pretty much eliminates that. BUT, as we've talked about before, some days my heart just wants to beat so slowly that I feel tired and dizzy. I know a woman with anxiety who is on beta-blockers for "skippy" heartbeats, and she has to (with her dr's consent) take varying doses of her medication. Like us, she'll get too dizzy or she'll get too tachy. I think of all the millions of people on beta-blockers and the fact that sooo many of them MUST go through this and that makes me feel better. I think most of them don't worry as much as we do, though. Plus, even very old people use these medications, and beta-blockers can prevent second heart attacks and things like that, so I think overall, they're good for you.
As far as just having to change the dosage, I tell you, I had to change my dosage after losing a few pounds, I had to change my medication after starting an exercise program, I've been on beta-blockers for a total of about 6 or 7 years and my dosage has changed quite a few times! When I used to run 10 miles per week I had to stop the beta-blockers totally because they would nearly make me pass out, but I'd still have episodes of tachycardia sometimes. I cut back on the running and I had to get back on the betas. So many things can contribute to the need to adjust these medications, so I don't think it's anything to worry about that you've had to change dosage. You are going to have to decide whether you can put up with the tachy feelings or the brady feelings, it seems. Or, you can go in and ask your cardiologist to try you on a different beta-blocker. For me, the side effects from one to the other were very different. Is there anyone that could go to the doc with you, that really helps me sometimes? If your current cardio is being really dismissive, go to another, or even to your primary and explain the situation. I really do think that if you take your Xanax you will feel MUCH better about this whole thing, though. You won't fret over every little sensation, you'll realize that even though a sensation is uncomfortable, it isn't dangerous, that sort of thing. Don't feel bad about crying, we all have different ways of expressing our fear. I fidget like crazy and I fear I must look like a madwoman sometimes! Perhaps someone else on here takes beta-blockers, too.
CircusSquirrel - thanks for the post. You did help me to feel a little better about this. It stinks that you have to go through this also, but at least I'm not alone. It sounds like you handle it much better than I do...maybe in time I will too. I'm still scared to take the xanax, but I may try one a little later since I just took the bb this morning. I actually cut the pill in half and then took a little bit off the half. So I guess I'm taking about a third of it. I will just have to see what works for me. Right now I feel OK, except for all of the anxiety over this. Thanks again for helping me to calm down about this.

Lylone - do you ever have problems with your heart rate going to low? Do you have a reason for your tachycardia, or are you like us and it just races for no reason? I'm assuming you take a beta blocker and xanax. Any effect on your heart rate?





All times are GMT -7. The time now is 10:51 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!